Alert archive / Colorado / Special Weather Statements in 2025
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 24, 2025, 2:21 PM MDT for Fremont County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2025, 2:21 PM MDT (20:21 UTC)
- Expired
- Jul 24, 2025, 2:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.25 in
- Wind
- 30
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
213 WWUS85 KPUB 242021 SPSPUB Special Weather Statement National Weather Service Pueblo CO 221 PM MDT Thu Jul 24 2025 COZ076-077-242045- Western/Central Fremont County Below 8500 Ft CO- Northwestern Fremont County Above 8500Ft CO- 221 PM MDT Thu Jul 24 2025 ...THUNDERSTORM CLUSTER WILL PRODUCE HEAVY RAIN ACROSS CENTRAL FREMONT COUNTY THROUGH 245 PM MDT... At 218 PM MDT, Doppler radar was tracking strong thunderstormS over Texas Creek, or 50 miles southwest of Colorado Springs. This thunderstorm was nearly stationary. HAZARD...Heavy rain and Pea size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Texas Creek. Thunderstorm mergers in the area across central Fremont county will likely merge and produce locally heavy rain and small hail. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3832 10558 3850 10575 3861 10557 3842 10538 TIME...MOT...LOC 2018Z 240DEG 4KT 3840 10558 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 24, 12:01 PM MDT, 2 hours 20 minutes earlier. Its key messages:
- A Flash Flood Watch this afternoon and evening for Huerfano and Las Animas counties, along with the Sangre de Cristo Mountains.
- Showers and thunderstorms increase in both coverage and intensity today, with the main risks being excessive rainfall and flash flooding. One or two strong/severe storms possible today along and east of I-25, with quarter size hail and wind gusts over 60 mph.
- Drier and hot for the weekend into early next week, before moisture returns for mid to late next week.
Area forecast discussion, Jul 24, 12:01 PM MDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1201 PM MDT Thu Jul 24 2025 .KEY MESSAGES... - A Flash Flood Watch this afternoon and evening for Huerfano and Las Animas counties, along with the Sangre de Cristo Mountains. - Showers and thunderstorms increase in both coverage and intensity today, with the main risks being excessive rainfall and flash flooding. One or two strong/severe storms possible today along and east of I-25, with quarter size hail and wind gusts over 60 mph. - Drier and hot for the weekend into early next week, before moisture returns for mid to late next week. && .SHORT TERM /THROUGH FRIDAY/... Issued at 322 AM MDT Thu Jul 24 2025 Currently.. At 1 AM, showers continue to linger over portions of our plains, with all lightning activity either dying off or pushing east into Kansas. Extensive cloud cover remains draped over the plains, with mid-level cloud decks being reported on area observations. Temperatures are still in the 60s on the plains and 50s in the San Luis Valley. Dewpoints are mostly in the 50s on the plains and 40s in the high country. Winds are mainly light, but are notably already turning easterly across portions of the area. Today and Tonight.. Our day two post frontal pattern will likely result in slightly cooler temperatures. An increase in humidity values is also likely as our surface winds turn more easterly and southeasterly throughout the day today. Daytime highs look to top out in the mid to upper 80s across the plains this afternoon, which is a few degrees cooler than normal for most, and the coolest day of the next several. That said, relative humidity values look to climb up into the 30 to 40% range this afternoon as well. This will result in higher apparent temperatures, and an increase in instability for much of our plains as daytime heating sets in. CAMs show upwards of 2000 J/Kg of CAPE across our plains this afternoon in areas that clear out of the clouds early. Our flow aloft remains rather meager though, which looks like it should keep values down closer to 20 or 25kt or so for bulk shear. Overall the pattern today looks to be widespread convection, with slower moving heavy rainers that could be capable of producing hail as well. Lapse rates and PWATs remain high. Though storm motions should be a bit faster than they have been the past few days, storms will also bit more organized today. This means that flash flooding definitely cannot be ruled out, especially given the antecedent conditions. Anywhere that saw considerable amounts of rain yesterday should prepare for the possibility of flash flooding today, along with our burn scars and other urban and typically flood prone areas. Areas that will be especially susceptible will be along our southeastern mountains and southern border, where a Flash Flood Watch has been issued from Noon through 9 PM this evening. These areas saw 1 to 2+ inches of rainfall yesterday, and should expect chances for heavy rainfall today as well! Friday.. A shift towards drier and warmer weather begins on Friday and persists into the beginning of next week. For Friday though, this will mean that showers and thunderstorms decrease in coverage, and will remain generally more over and near the mountains. With dry air moving in and flow becoming weaker, the threat for severe thunderstorms on Friday looks to be low, though can't rule out chances for some gusty outflows with any stronger storms that manage to develop. Daytime highs on Friday still look to be near or just slightly below normal for most locations, with temperatures climbing into the upper 80s and low 90s across the plains, and low 80s over our mountain valleys. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 322 AM MDT Thu Jul 24 2025 Overall, there is decent agreement between the operational guidance and low ensemble spreads through the extended period. Drier and hot conditions are expected over the weekend into early next week before monsoonal moisture returns to the area. Friday night through Monday...large high pressure is forecast to build across the Central Plains, and cut off the main moisture plume across Colorado. A few thunderstorms will be ongoing Friday evening, mainly across the Palmer Divide and Raton Mesa. These storms will quickly weaken as they shift eastward towards the Kansas border, with dry conditions by Saturday morning. The main moisture plume is forecast to cut off by Saturday, with broad southwesterly flow moving across the region. PWAT values are forecast to fall dramatically, with much drier air across the Intermountain West. Dewpoints are forecast to fall into the 30s and 40s from the I-25 corridor, west, while dewpoints fall into the 50s across the Plains. With drier air in place, thunderstorms potential goes down. Residual moisture over the Mountains may lead to a couple of thunderstorms Saturday afternoon, and likely dry across the region on Sunday. Humidity values will be low along the Continental Divide and San Luis Valley, and spotty near critical fire weather conditions are possible Saturday and Sunday. The limiting factor will be winds, which are forecast to remain under 25 mph. Temperatures will warm over the weekend with the Plains seeing mid 90s to lower 100s, while the San Luis Valley heats into the 80s for the weekend. By Monday, moisture begins to return to the area. PWAT values increase along with low level moisture. Energy is forecast to lift northward out of New Mexico by Monday afternoon, with an increase in showers and thunderstorms forecast across the higher terrain. Temperatures will remain hot, with the Plains approaching 100 degrees and 80s across the San Luis Valley. Tuesday through Thursday...the upper ridge continues over the Central Plains, with the monsoonal moisture tap increasing across Colorado. Multiple waves in southerly flow are forecast to lift northward out of the Desert Southwest for mid to late week. PWAT values are forecast increase in access of 1 inch, and daily rounds of showers and thunderstorms are forecast Tuesday through Friday. This will include the potential for locally heavy rainfall and possible flash flooding. Initial development is forecast over the Mountains, then spreading northeast into the Pikes Peak Region and portions of the Plains each day. Temperatures will also begin to cool, with highs in the 80s by Thursday. Mozley && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1124 AM MDT Thu Jul 24 2025 VFR early this afternoon, then showers and thunderstorms develop at mid afternoon and impact the terminals 22z-03z. Reduced CIGS and VIS in heavy rain along with gusty outflow winds to near 40 kts are possible. VCSH will likely continue at KCOS and KPUB into this evening before dissipating toward 06z, then VFR overnight into Fri morning. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 9 PM MDT this evening for COZ072>075-087-088- 094. && SHORT TERM...EHR LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, Jul 24, 12:01 PM MDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1201 PM MDT Thu Jul 24 2025 COZ058>089-093>099-251815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1201 PM MDT Thu Jul 24 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will increase in coverage and intensity today, with the main risks being excessive rainfall and flash flooding. Quarter size hail, gusty winds over 60 mph, and frequent lightning will also be possible with the strongest thunderstorms today from the eastern mountains into the southeast plains. The highest risk for flash flooding today will be over the Sangre de Cristo Range and the southern I-25 corridor, where a Flash Flood Watch is in effect from Noon through 9 PM. Never drive through flooded roadways and seek higher ground if area creeks and streams rise out of their banks. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms continue Friday, though we begin to see a decrease in coverage and intensity, along with lesser rainfall amounts. Showers and storms will likely remain over and more near to the mountains on Friday. The main risks with these storms will be frequent lightning, small hail, and outflow winds gusting to 55 mph. Drier conditions are expected for the weekend along with hot temperatures. Highs on the Plains will approach 100 degrees. Spotty, near critical fire weather conditions will be possible along the Continental Divide and San Luis Valley over the weekend. Moisture returns to the region Tuesday through Wednesday, with increasing showers and thunderstorms across the region. Initial development is forecast over the Mountains, spreading east into the Plains during the evening hours. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/EHR
In the hours before
Special weather statement, Jul 24, 1:22 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
122 PM MDT Thu Jul 24 2025
COZ074-075-087-088-241945-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
122 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL BRING LOCALLY HEAVY RAIN TO SOUTH
CENTRAL HUERFANO AND WEST CENTRAL LAS ANIMAS COUNTIES THROUGH 145 PM
MDT...
At 119 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cuchara Pass, or 25 miles west of Trinidad, moving east at 5 mph.
HAZARD...Locally heavy rain and gusty winds
SOURCE...Radar indicated.
IMPACT...Heavy rains may cause streams on the south slopes of the
Spanish Peak to run high. Flash flooding could occur.
Locations impacted include...
South and east slopes of Spanish Peaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, be alert for quickly rising streams in the Spanish
Creek region.
&&
LAT...LON 3723 10500 3732 10502 3748 10485 3723 10479
TIME...MOT...LOC 1919Z 270DEG 5KT 3727 10496
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 24, 1:37 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
137 PM MDT Thu Jul 24 2025
COZ074-088-242000-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
137 PM MDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND SOME
SMALL Hail ACROSS SOUTHWESTERN LAS ANIMAS COUNTY THROUGH 200 PM
MDT...
At 134 PM MDT, Doppler radar was tracking strong thunderstorms 8
miles southwest of Segundo, or 21 miles southwest of Trinidad,
moving northeast at 25 mph.
HAZARD...Localize very heavy rain and small hail. Wind gusts up to
40 mph will also be possible.
SOURCE...Radar indicated.
IMPACT...Locally heavy rain which could cause rapid rises in areas
streams.
Locations impacted include...
Stonewall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, be alert for the potential of rapidly rising waters
along areas streams and creeks.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 10513 3716 10503 3708 10455 3699 10465
TIME...MOT...LOC 1934Z 234DEG 22KT 3702 10484
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 24, 1:46 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
146 PM MDT Thu Jul 24 2025
COZ071-242015-
Southern San Luis Valley CO-
146 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COSTILLA AND
SOUTHEASTERN CONEJOS COUNTIES THROUGH 215 PM MDT...
At 146 PM MDT, Doppler radar was tracking a strong thunderstorm near
Manassa, or 22 miles south of San Luis Valley Airport. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Manassa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3718 10595 3719 10572 3705 10568 3704 10593
TIME...MOT...LOC 1946Z 354DEG 3KT 3712 10583
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 24, 1:52 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
152 PM MDT Thu Jul 24 2025
COZ076-077-242015-
Western/Central Fremont County Below 8500 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
152 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAIN
OVER CENTRAL FREMONT COUNTY THROUGH 215 PM MDT...
At 151 PM MDT, Doppler radar was tracking a strong thunderstorm near
Waugh Mountain, or 53 miles southwest of Colorado Springs, moving
south at 10 mph.
HAZARD...Locally heavy rain and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Heavy rain could cause streams to rise quickly across
central Fremont county.
Locations impacted include...
Waugh Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3859 10576 3859 10559 3842 10564 3843 10573
TIME...MOT...LOC 1951Z 000DEG 11KT 3851 10572
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 24, 2:10 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
210 PM MDT Thu Jul 24 2025
COZ071-242045-
Southern San Luis Valley CO-
210 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COSTILLA AND
EASTERN CONEJOS COUNTIES THROUGH 245 PM MDT...
At 209 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of San Acacio, or 21 miles southeast of San Luis
Valley Airport. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Acacio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3713 10576 3723 10574 3722 10555 3707 10559
TIME...MOT...LOC 2009Z 282DEG 4KT 3716 10568
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 24, 2:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 221 PM MDT Thu Jul 24 2025 COZ076-077-242045- Western/Central Fremont County Below 8500 Ft CO- Northwestern Fremont County Above 8500Ft CO- 221 PM MDT Thu Jul 24 2025 ...THUNDERSTORM CLUSTER WILL PRODUCE HEAVY RAIN ACROSS CENTRAL FREMONT COUNTY THROUGH 245 PM MDT... At 218 PM MDT, Doppler radar was tracking strong thunderstormS over Texas Creek, or 50 miles southwest of Colorado Springs. This thunderstorm was nearly stationary. HAZARD...Heavy rain and Pea size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Texas Creek. Thunderstorm mergers in the area across central Fremont county will likely merge and produce locally heavy rain and small hail. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3832 10558 3850 10575 3861 10557 3842 10538 TIME...MOT...LOC 2018Z 240DEG 4KT 3840 10558 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:35 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jul 24, 12:44 AM MDT | Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 2 more | 20 hr |
| Jul 24, 12:44 PM MDT | Special Weather Statement | PUB | Costilla | 31 min |
| Jul 24, 1:04 PM MDT | Special Weather Statement | PUB | Chaffee | 26 min |
| Jul 24, 1:08 PM MDT | Special Weather Statement | PUB | Fremont | 22 min |
| Jul 24, 1:22 PM MDT | Special Weather Statement | PUB | Huerfano | 23 min |
| Jul 24, 1:46 PM MDT | Special Weather Statement | PUB | Conejos | 29 min |
| Jul 24, 1:52 PM MDT | Special Weather Statement | PUB | Fremont | 23 min |
| Jul 24, 2:10 PM MDT | Special Weather Statement | PUB | Costilla | 35 min |
| Jul 24, 2:27 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Jul 24, 2:41 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
| Jul 24, 2:52 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Saguache | 2 hr |
| Jul 24, 3:11 PM MDT | Special Weather Statement | PUB | Chaffee | 34 min |
| Jul 24, 4:06 PM MDT | Special Weather Statement | PUB | Custer | 24 min |
| Jul 24, 4:19 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| Jul 24, 4:22 PM MDT | Special Weather Statement | PUB | Teller | 23 min |
| Jul 24, 4:34 PM MDT | Special Weather Statement | PUB | Custer | 26 min |
| Jul 24, 4:51 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 84 min |
| Jul 24, 4:55 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jul 24, 4:57 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Jul 24, 5:48 PM MDT | Special Weather Statement | PUB | Pueblo | 42 min |
| Jul 24, 5:54 PM MDT | Special Weather Statement | PUB | Pueblo | 51 min |
Nearby
Special Weather Statements in Colorado, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.